Is It Safe For Nursing Mothers To Use Eye Drops For (keratitis) And What Are The Effects On The Baby?
Afternoon, 1 month ago the whole house was attacked by conjunctivitis eye pain including me. When the eye ache was healed, my eyes were bitten by insects until the whites of his eyes were swollen and runny like curling. Then 2 weeks after being bitten by an insect, vision becomes blurred. Then treated and given 3 kinds of drops (floxa oflaxacin, protagenta, and cendrid idoxuridine) what effect would it have on the baby if I continued to use the drug? Because according to doctors the medicine reacts locally only. But the medicine pack is detrimental to nursing mothers. What should I do?
Hello Febicha, thank you for asking.
In keratitis, inflammation of the cornea occurs due to bacterial, viral, fungal, parasitic infections, due to an infected wound, or in your case due to an insect bite which then becomes infected. Keratitis is a form of eye infection that cannot be considered trivial. This is because if corneal infection is not treated, corneal necrosis (tissue death) or corneal scarring can occur. Both can threaten a person's vision. Your doctor gives you medicines such as antibiotic ofloxacin, anti-virus idoxuridine, and PVP as a substitute for tears as well as antiseptics. This is probably because the doctor suspected a double infection that is a bacterial and viral infection.
Doctors, of course, have given drugs based on indications. Doctors also consider the advantages and disadvantages to patients for these actions. In your case, your doctor will consider the benefits of giving the drug, which is the saving of your cornea, with the disadvantage of risk of side effects. Your doctor's explanation is correct that because the drug is topical, the effect is only local. Its local nature means that there is very little chance of widespread side effects on the body. The drug only works locally on the eyes, so the possibility of the drug going into breast milk is very very small. Even in the consumption of oral drugs, not all types of drugs will go into breast milk and even if there are drugs that go into breast milk, the amount is so small that it generally does not affect the baby. The statement 'disadvantage for nursing mothers' is generally stated by the manufacturer because regulations require drug manufacturers to include the statement, for drugs that are theoretically likely to cause side effects on nursing mothers, but have not been able to prove the truth with scientific research.
Please do not stop taking the drug without the doctor's advice because the risk of infection does not go away and spread. Thus information from us, hopefully helped. Regards.